Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 69, NWS Lake Charles, LA

April 29, 2016Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Apr 29, 2016, 8:51 PM CDT for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 8:51 PM CDT (01:51 UTC)
Expired
Apr 30, 2016, 8:34 AM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 4.69 ft at May 1, 2016, 8:00 AM CDT.

actionminormoderate3456704/3005/01
Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

118 
WGUS44 KLCH 300151
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
851 PM CDT FRI APR 29 2016

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier 
  Mermentau River Near Mermentau 

LAC019-301551-
/O.NEW.KLCH.FL.W.0068.160430T1832Z-160504T1200Z/
/LCHL1.1.ER.160430T1832Z.000000T0000Z.160504T0000Z.NO/
851 PM CDT FRI APR 29 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* from Saturday afternoon to Wednesday morning...or until the warning
  is cancelled.
* At  7:00 PM Friday the stage was 5.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At stages near 6.0 feet...Significant flooding of 
  numerous recreational camps and homes will occur. River Road and 
  much of Mims Road are impassable.
* Impact...At stages near 5.5 feet...Access roads including River 
  Road in North Lake Charles and Mims Road in Westlake become 
  impassable to some vehicles.
* Impact...At stages near 5.0 feet...River Road in North Lake 
  Charles and Mims Road in Westlake are flooded. Extensive marshland 
  flooding will occur.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

LAC001-053-113-301334-
/O.NEW.KLCH.FL.W.0069.160430T0151Z-160430T1334Z/
/MRML1.1.ER.160429T2237Z.160430T0115Z.160430T0134Z.NO/
851 PM CDT FRI APR 29 2016

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Mermentau River Near Mermentau.
* until Saturday morning...or until the warning is cancelled.
* At  8:15 PM Friday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  towards midnight.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
  river will occur.

&&
 
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 29, 7:05 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 29, 7:05 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 PM CDT FRI APR 29 2016

.AVIATION...MVFR STRATOCU BLANKETS MUCH OF THE AREA EARLY THIS
EVENING. THIS WILL REMAIN THE CASE THROUGH THIS TAF PACKAGE.
SHOWERS AND THUNDERSTORMS REMAIN WEST OF THE FORECAST AREA AT THIS
TIME...BUT THE ACTIVITY IS EXPECTED TO BECOME MORE EXTENSIVE
AND TRACK ACROSS THE REGION SATURDAY. THIS WILL BE THE FIRST ROUND
OF RAINS ASSOCIATED WITH LOW PRESSURE ALOFT ADVANCING NORTHEAST
ACROSS THE PLAINS...AND THE APPROACH OF A COLD FRONT EXPECTED TO
STALL OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  82  69  81 /  50  70  70  60
LCH  73  81  70  81 /  40  70  70  70
LFT  74  83  72  82 /  20  60  60  70
BPT  72  81  71  81 /  50  70  60  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR LAZ041-
     052>054-073-074.

     FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING
     FOR LAZ028-029-031>033-041>044.

     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ027-030.

TX...COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR TXZ215-216.

     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ180-201-215-216-
     259>262.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ470-472-475.

     SMALL CRAFT EXERCISE CAUTION THROUGH SATURDAY MORNING FOR GMZ430-
     432-435-450-452-455.

&&

AVIATION...23
Hazardous weather outlook, Apr 29, 5:29 AM CDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CDT FRI APR 29 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
301130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
529 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL TEXAS AND
MOVE INTO SOUTHEAST TEXAS AND EXTREME WESTERN LOUISIANA TONIGHT.
THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THERE IS A MARGINAL
RISK FOR SEVERE STORMS...FOR THAT AREA...AND A MODERATE RISK FOR
EXCESSIVE RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW MOVING STORM SYSTEM WILL CONTINUE TO BRING A HIGH CHANCE
FOR SHOWERS AND THUNDERSTORMS INTO EARLY SUNDAY FOR THE ENTIRE
AREA. THESE STORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND STRONG GUSTY WINDS. THE FORECAST AREA WILL
BE IN A MARGINAL TO SLIGHT RISK FOR SEVERE STORMS...AND A SLIGHT
RISK FOR EXCESSIVE RAINFALL.

ANOTHER UPPER LEVEL DISTURBANCE WILL BRING HIGH RAIN CHANCES FOR
MONDAY INTO TUESDAY. SOME HEAVY RAINFALL WILL AGAIN BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-301130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
529 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ELEVATED SOUTHERLY WINDS WILL OCCUR WITH SMALL CRAFT EXERCISE
CAUTION CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED SOUTHERLY WINDS WILL CONTINUE ON SATURDAY WITH SMALL
CRAFT EXERCISE CAUTION CONDITIONS. A COMPLEX OF SHOWERS AND
THUNDERSTORMS WILL AFFECT THE COASTAL WATERS ON SATURDAY INTO
SUNDAY. STRONG GUSTY WINDS...REDUCED VISIBILITIES FROM HEAVY
RAINFALL...AND FREQUENT CLOUD TO WATER LIGHTNING WILL BE POSSIBLE
WITH THESE STORMS.

SHOWERS AND STORMS WILL AGAIN BE IN THE FORECAST FOR MONDAY AND
TUESDAY WITH ANOTHER UPPER LEVEL DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:51 PM CDTRiver Flood WarningLCHCalcasieu5 days
Apr 30, 6:44 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Vernon61 min
Apr 30, 7:18 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu, Vernon3 hr
Apr 30, 7:48 AM CDTSpecial Weather StatementLCHBeauregard, Calcasieu57 min
Apr 30, 8:13 AM CDTAreal Flood AdvisoryLCHCalcasieu3 hr
Apr 30, 8:26 AM CDTTornado WarningLCHAllen, Beauregard34 min
Apr 30, 8:43 AM CDTFlash Flood WarningLCHCalcasieu3 hr
Apr 30, 8:52 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu3 hr
Apr 30, 8:52 AM CDTSpecial Weather StatementLCHCameron, Jefferson Davis53 min
Apr 30, 9:00 AM CDTSpecial Weather StatementLCHVernon45 min
Apr 30, 9:21 AM CDTRiver Flood WarningLCHRapides10 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen25 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen48 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry3 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHBeauregard5 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen5 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion12 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHVernon71 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHBeauregard, Vernon12 days
Apr 30, 9:28 AM CDTAreal Flood AdvisoryLCHCalcasieu, Jefferson Davis3 hr
Apr 30, 10:01 AM CDTSpecial Weather StatementLCHAcadia59 min
Apr 30, 10:08 AM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Lafayette, Saint Landry, Vermilion67 min
Apr 30, 10:23 AM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion3 hr
Apr 30, 10:33 AM CDTSpecial Weather StatementLCHVermilion42 min
Apr 30, 10:44 AM CDTSpecial Marine WarningLCH2 hr
Apr 30, 10:44 AM CDTSpecial Weather StatementLCHGrant46 min
Apr 30, 10:48 AM CDTSpecial Weather StatementLCHSaint Landry42 min
Apr 30, 10:50 AM CDTSevere Thunderstorm WarningLCHRapides55 min
Apr 30, 10:59 AM CDTSpecial Weather StatementLCHLafayette, Vermilion61 min
Apr 30, 11:06 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry54 min
Apr 30, 11:17 AM CDTTornado WarningLCHAvoyelles, Saint Landry28 min
Apr 30, 11:42 AM CDTTornado Warning Tornado observedLCHAvoyelles, Saint Landry18 min
Apr 30, 11:49 AM CDTSpecial Weather StatementLCHLaSalle41 min
Apr 30, 11:53 AM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion97 min
Apr 30, 12:12 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary78 min
Apr 30, 12:18 PM CDTRiver Flood WarningLCHAvoyelles, Rapides5 days
Apr 30, 12:27 PM CDTTornado WarningLCHIberia, Saint Martin, St. Mary44 min
Apr 30, 12:49 PM CDTSpecial Marine WarningLCH116 min
Apr 30, 12:58 PM CDTAreal Flood AdvisoryLCHIberia, St. Mary3 hr
Apr 30, 1:29 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary36 min

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.